Lipoatrophy and Truvada ,prezista and norvir!!
Sep 4, 2012
Doctor , does everybody develope Lipoatrophy with this combo? please help , I was reading on the internet about all this and I am so worry now, I am taking this combo for 4 months and prior to that I was taking reyataz , does everybody will look sick with this medications???
Response from Dr. Pierone
Hello, and thanks for posting.
One of the advantages of contemporary antiretroviral therapy is that the rate of developing lipoatrophy is much lower than that of older drug cocktails.
Everyone does not develop lipoatrophy with the combination treatment that you are taking. We know that Truvada reduces the risk of fat loss compared with first generation nukes like AZT and d4T. There is some evidence that protease inhibitors like Prezista and Reyataz confer some protection against lipoatrophy.
Ongoing research is being done to better understand the correlates of lipoatrophy and approaches to prevent it. For the time being the best course of action would be to continue the medications that you are taking and stay informed about advancements in treatment.
I hope this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Herpes After Blowjob Worried I Have HIV
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Loose Stool After Insertive Anal Sex With Condom What Are The Chances Of HIV
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Sore Throat After Vaginal Sex With Condom Does It Mean I Have HIV
- Can You Get Hepatitis C From Urine?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.